Oklahoma, 2008Flood in Oklahoma, May 8 to 11, 2008
May 8 to 11, 2008 · NWS TSA · 1 event in 1 county or zone
Heavy rain caused a moderate flood on the Caney River near Collinsville.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused a moderate flood on the Caney River near Collinsville.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 7, 7:58 PM CST, 6 hours 2 minutes earlier.
Area forecast discussion, May 7, 7:58 PM CST, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
858 PM CDT WED MAY 7 2008
.DISCUSSION...
SEVERE LINEAR MCS CONTINUES TO RAPIDLY PUSH ACROSS FAR NE OKLAHOMA
AND INTO NW ARKANSAS AT PRESENT. LOW LEVEL SHEAR CONTINUES TO
SUPPORT SOME THREAT OF TORNADOES ALONG WITH DAMAGING WINDS. HAVE
CLEARED MUCH OF TORNADO WATCH 275 BEHIND THE LINE OF STORMS... AND
HAVE REDUCED POPS AND OVERALL THUNDER PROBABILITY IN THAT AREA AS
WELL. AREAS OF RAIN AND ISOLD THUNDER LIKELY TO CONTINUE FOR A FEW
MORE HOURS IN DEFORMATION AREA ON NW SIDE OF UPPER LOW KEEPING
HEAVY RAIN CHANCES GOING TO THE NW OF TULSA AREA UNTIL SOMETIME
AFTER 06Z. HAVE ALSO NOTED GUSTY NW WINDS NEAR THE PRIMARY MID
LEVEL CIRCULATION WITH GUSTS 30-35 ACROSS NORTHERN OSAGE CO. WILL
ALSO DROP OVERNIGHT LOWS A FEW DEGREES AS AREAS IN WAKE OF MCS
HAVE SEEN TEMPS DROP INTO MID-UPPER 50S...DO NOT EXPECT THEM TO
DROP A WHOLE LOT MORE HOWEVER.
ANOTHER SET OF UPDATED PRODUCTS WILL BE ISSUED BETWEEN 930 AND 10
PM...WILL LIKELY BE ABLE TO DROP A FEW MORE COUNTIES FROM TORNADO
WATCH AT THAT TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 58 77 58 79 / 90 10 30 20
FSM 59 77 58 83 / 90 10 10 10
MLC 58 78 59 83 / 20 10 10 10
BVO 56 76 54 78 / 100 10 40 20
FYV 58 73 51 76 / 100 20 20 20
BYV 58 72 52 74 / 100 20 10 20
MKO 59 77 57 80 / 70 10 20 10
MIO 56 74 55 74 / 100 20 40 20
F10 58 77 57 80 / 20 10 20 10
HHW 60 81 60 86 / 20 10 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ062-OKZ063.
AR...NONE.
&&
SHORT TERM...15
LONG TERM....14Hazardous weather outlook, May 7, 10:10 PM CST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1110 PM CDT WED MAY 7 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1109 PM CDT WED MAY 7 2008
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING DUE TO PREVIOUS HEAVY RAINS.
DISCUSSION...
WIDESPREAD HEAVY RAINS HAVE FALLEN ACROSS PORTIONS OF NORTHEAST
OKLAHOMA...AND WHILE ONLY SCATTERED LIGHT RAIN CONTINUES...THE
RISK FOR FLASH FLOODING WILL CONTINUE AS WATER LEVELS RECEDE.
MOTORISTS SHOULD NOT CROSS WATER COVERED ROADWAYS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
A WEAK FRONTAL BOUNDARY WILL REMAIN IN OUR AREA THE NEXT FEW DAYS
KEEPING THUNDERSTORMS IN THE FORECAST. THE BEST CHANCE FOR SEVERE
WEATHER WILL BE WITH AN UPPER LEVEL SYSTEM LATE SATURDAY OR
SATURDAY NIGHT...IF SUFFICIENT MOISTURE CAN RETURN AHEAD OF THE
SYSTEM. ANOTHER FRONT WILL MOVE THROUGH THE AREA TUESDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
Flood, Tulsa
- When
- May 8, 2:00 AM CST to May 11, 1:00 AM CST
- Where
- Tulsa County, 2 mi N of Collinsville to 5 mi E of Collinsville
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.399, -95.830
The Caney River near Collinsville rose above its flood stage of 26 feet at 3:00 am cdt on May 8th. The river crested at 29.47 feet at 4:00 am cdt on May 10th. The river fell below its flood stage at 2:00 am cdt on May 11th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in North Carolina, May 8 to 9, 20081 death · 5 injured · $6.5 million · EF3 · 15 events
- Tornadoes and Flash Flood in Mississippi, May 8 to 9, 2008$1.7 million · EF3 · 9 events
- Tornadoes and Flooding in Virginia, May 8 to 9, 2008$10 million · EF2 · 19 events
- Tornadoes and Damaging Winds in Alabama, May 8, 20082 injured · $983,000 · EF2 · 12 events
- Tornado and Hail in North Carolina, May 8, 2008$200,000 · EF2 · 5 events
- Tornadoes and Hail in Alabama, May 8, 2008$683,000 · EF1 · 19 events
- Tornadoes and Hail in Virginia, May 8 to 9, 2008$341,000 · EF1 · 30 events
- Flood and Hail in Kansas, May 8, 2008$25,000 · 2.75 in hail · 55 events
- Tornadoes and Damaging Wind in Tennessee, May 8, 2008$70,000 · EF1 · 3 events
- Tornadoes and Flash Flood in Maryland, May 8 to 9, 2008$165,000 · EF0 · 5 events
- Flash Flooding in Virginia, May 8 to 9, 2008$61,000 · 21 events
- Hail and Damaging Winds in North Carolina, May 8, 2008$34,000 · 1.75 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 107777.